Yervoy trial and joint pain - will it ever end?

Posted By
Anonymous
5/18/2014 8:53am
Activity
Replies: 0

My mother was diagnosed with Stage III Mestatic Melanoma last April (2013).  It was originally found in her lymph nodes in her upper right groin area.  They removed 4 lymph nodes from this area last April.  She had 5 radiation treatments following this surgery.  She was then accepted into the Yervoy Clinical trail at the 3mg level.  She started those infusions at the end of last summer but was only able to have 4 of them; the last one was administered at the end of last October.  Her doctor stopped her Yervoy treatments due to the severe joint pain she developed; it was debilating.  She has also experienced severe itching.  She has been on Prednisone since November, starting with a strong dose, down to a maintenance dose now.  Fortunately she never experienced any colitis or digestive issues, but had 1 mass removed from her right breast last October and another one in the same area this past March.  She now has a 2+ inch spot on her liver she will have vascular surgery on in the upcoming weeks.

When she is not on the Prednisone the joint pain and itching returns.

Has anyone else suffered the debilitating joint pain from this treatment, and if so, how long did it last, did it eventaully go away once the Yervoy was out?  She is terrified it will effect her for the rest of her life. 

Thank you!